Virginia, 2010Damaging Wind in Virginia, July 8, 2010
July 8, 2010 · NWS LWX · 1 event in 1 county or zone
An upper-level low centered over the western Atlantic combined with a backdoor cold front to trigger showers and thunderstorms across portions of central Virginia. An isolated thunderstorm did produce damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper-level low centered over the western Atlantic combined with a backdoor cold front to trigger showers and thunderstorms across portions of central Virginia. An isolated thunderstorm did produce damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 8, 8:20 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 8, 8:20 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
920 PM EDT THU JUL 8 2010
.SYNOPSIS...
WEAK LOW PRESSURE OFF CAPE HATTERAS WILL SLOWLY MOVE INLAND TONIGHT
AND FRIDAY. MEANWHILE...A WEAK COLD FRONT WILL DROP SOUTHEAST ACROSS
THE GREAT LAKES AND THE NORTHEASTERN UNITED STATES. THE COLD FRONT
WILL MOVE ACROSS THE REGION LATE FRIDAY NIGHT AND DURING THE DAY ON
SATURDAY. HIGH PRESSURE DOMINATES SUNDAY AND MONDAY...WITH
ANOTHER STORM SYSTEM IMPACTING THE REGION TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LTST SFC ANALY DEPICTS ELY FLOW ACRS MUCH OF THE CWFA...W/ WLY
FLOW UP TO THE WRN MTNS. THE LLVL CNVGNC THAT RSLTS IN THIS HOT
AND INHERENTLY UNSTBL AMS /00Z LWX RAOB ALMOST 2800 J/KG CAPE/
SUFFICIENT FOR A FEW TSTMS TO DVLP. AND...ANY TSTM THAT DVLPS
HAS POTL TO BE ON THE STRONG SIDE. UPDRAFTS FM THE CNVGNC ZN CAN
NICELY BE SEEN IN THE LAST FEW LO LGT PIX FM VSBL SAT IMAGERY.
SINCE INSTBY WL LINGER THRU THE NGT...IT MAY TAKE A FEW MORE HRS
STILL FOR THE SCT TSRA PRESENTLY JUST W OF THE CENTL SHEN VLY TO
DIMINISH. HV ATTEMPTED TO DEPICT THAT TREND NONETHELESS...KEEPING
THE REMAINDER OF THE CWFA DRY. A CONSEQUENCE OF THE STORMS WAS THE
NEED TO ADJUST SKYCOVER UPWD TNGT...THO SOME OF THE RSLTNT DEBRIS
SHUD SCT OUT TWD DAWN...ONLY TO BE REPLACED BY BLOWOFF FM MIDWEST
CNVCTN...AS WELL AS NEW TSRA PSBLY MVG WWD FM ATLC SINCE UPR LOW
STILL SWIRLING OFF CP HATTERAS.
IT/LL BE A MUGGY NGT...W/ MIN-T IN THE 70S...FAIRLY CLS TO DEWPTS
/UPR 60S-ARND 70/. CHGS TO GOING TEMP FCST WERE MINOR...SUPPORTED
BY LTST LAV GDNC.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
TMRW ANOTHER UNCOMFORTABLE DAY B4 A WELCOME ONE DAY BRK ARRIVES.
BROAD LOW PRES OVER THE MID ATLC RGN WL KEEP AREA MOIST PRODUCING
U60/L70 DWPTS W/ ANOTHER DAY OF U90 HEAT INDICES. LK TDA THERE
WL BE ISOLD CNVCTN DVLPG DURG ERLY AFTN...W/ BETTER CHCS IN THE
FAR W DURG LATE AFTN BTWN THE COMBINATION OF OROGRAPHICS AND THE
APRCHG UPR LVL SHORT WV.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
UPR TROF AND ASSOCIATED SFC CDFNT APPROACH APLCNS FRI NGT AND MOVE
ACRS CWA SAT. 12Z MODELS SUGGEST SFC WAVE MAY DVLP ACRS VA ERY SAT
MRNG. THIS WUD DELAY FROPA AND POTENTIALLY INCR QPF...ESPECIALLY
IF NAM SOLN...WHICH CLOSES LOPRES AND STALLS IT OFFSHORE
DELMARVA...HOLDS TRUE. INCRSD POPS/QPF FRI NGT/SAT ACCORDINGLY BUT
HV NOT YET XTDD POPS MUCH INTO SAT NGT. MOISTURE RICH ATM...PWATS
AOA 2.25"...GIVES MID-ATLC BEST CHC FOR RELATIVELY WIDESPREAD
SIGNIFICANT PRECIP IN QUITE A WHILE. TIMING OF SHWRS/TSTMS WILL
LIMIT CHC OF STRONG CNVCTN...AS INSTABILITY WILL BE MINIMAL OVNGT
FRI...AND HAVE TROUBLE INCRG WITH ABUNDANT CLOUDS/ONGOING CNVCTN.
EVEN WITH MODERATE INSTABILITY...SHEAR WILL BE LOW AND LAPSE RATES
SHUD BE WEAK ENUF TO LIMIT THREAT TO ISOLATED STRONG WIND GUSTS.
AFTER FRONT CLEARS THE BAY SAT NGT...SKIES SHUD CLEAR AS HIPRES
BUILDS IN ABV LLVL NWLY FLOW. NOT MUCH CAA XPCD...THUS ABV AVG TEMPS
XPCD SUN/MON...THOUGH RH WILL BE LWR. SLY FLOW/MOISTURE RETURN MON
NGT/TUE...WITH NEXT STORM SYSTEM POISED TO IMPACT MID-ATLC SOON
AFTER.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
TSRA ATTM STAYING SAFELY AWAY FM TERMINALS...W/ STORMS W OF CHO
ONLY ONES POTENTIALLY AFFECTING OPS. HWVR...THEY/RE OUTSIDE OF THE
FCST RADIUS...AND TAFS HV NO MNTN OF THUNDER TNGT.
AMS PLENTY MOIST...SO DVLPMNT OF BR A PSBLTY TNGT AT ALL SITES. HV
KEPT VSBY RESTRICTIONS AT MVFR ATTM. NOT THE GREATEST CONFIDENCE
IF THIS IS OVERDONE OR UNDERDONE...BUT ITS A STARTING POINT.
A FEW TSTMS AGN PSBL DURG FRI AFTN....SPCLY FOR IAD/MRB/CHO. GIVEN
AREAL CVRG CONSIDERATIONS THIS FAR OUT...HV KEPT MNTN AT JUST A CB
RMK...AND HV NOT TRIED TO PINPT TIMING TOO MUCH EITHER. LATER
FCSTS WL NEED TO ADDRESS THAT ISSUE.
SHWRS/TSTMS LIKELY FRI NGT/SAT...BRINGING WITH THEM SUB-VFR
VSBY/CIGS AND LOCALLY GUSTY WINDS. BY SAT NGT...SKIES SHUD CLEAR AS
WINDS BCM NW. HIPRES...CLR SKIES...AND LGT WINDS XPCD SUN/MON.
&&
.MARINE...
A FAIRLY GOOD SELY INFLOW TO INLAND TSTMS ONGOING ATTM...SE 10-15
KT. WRF GDNC SUGGESTS THAT THESE WINDS WL SLOWLY DIMINSH TNGT...
AND HV LEANED FCST IN THAT DIRECTION.
SE/S FLOW AOB 10 KT TMRW...AS WATERS BTWN UPR LOW COMING ONSHORE
NEAR CAPE HATTERAS AND CDFNT CROSSING GRTLKS. LOOK FOR A FEW TSRA
TO DVLP...MORE A CONSEQUENCE FM THE CSTL LOW.
SLY WINDS INCR FRI NGT...AND LIKELY TO INCRS TO SPEEDS XCDG SCA
THRESHOLDS DURG THE DAY SAT IN ADVANCE OF COLD FRONT AND LOPRES THAT
WILL CROSS THE WATERS SAT AFTN...BRINGING NUMEROUS SHWRS/TSTMS.
BEHIND FRONT...NW WINDS OF 15-25 KT FCST SAT NGT AND A SMALL CRAFT
ADVISORY IS XPCD TO BE NEEDED. HIPRES AND LIGHTER WINDS WILL ARRIVE
SUN/MON.
&&
.CLIMATE...
THE HIGH MIN RECORD FOR DCA MAY BE BKN FOR THE 2ND CONSECTUIVE
DAY. THIS MRNG DCA RECORDED 80 FOR A LOW. THE PREV RECORD IS
79F...SET IN 1994. WE'LL HV TO WAIT UNTIL AFTR MDNGT TO SEE IF
THIS COMES TRUE.
&&
.EQUIPMENT...
WFO STERLING HAS BEEN EXPERIENCING SLOWDOWNS WITH NOAANET THIS
EVENING. IT HAS BEEN IDENTIFIED AS AFFECTING DISSEMINATION OF SOME
OF OUR RADAR PRODUCTS. IT MAY BE AFFECTING A FEW OF OUR OTHER
PRODUCTS AS WELL. ALL CRITICAL SERVICES ARE OPERATING WITHOUT
ISSUE. TECHS ARE WORKING TO RESOLVE THE ISSUE ASAP.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...HTS
SHORT TERM...WOODY!
LONG TERM...SBK
AVIATION...HTS/SBK
MARINE...HTS/SBK
CLIMATE...
EQUIPMENT...HTS
Hazardous weather outlook, Jul 8, 5:17 PM EST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
617 PM EDT THU JUL 8 2010
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
091000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
617 PM EDT THU JUL 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HEAT INDEX VALUES NEAR 100 DEGREES ARE POSSIBLE FRIDAY AFTERNOON.
SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY ACROSS PORTIONS OF THE
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER SATURDAY AFTERNOON AND
SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501-
502-WVZ050>055-501>504-091000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-
CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
617 PM EDT THU JUL 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HEAT INDEX VALUES NEAR 100 DEGREES ARE POSSIBLE FRIDAY
AFTERNOON...MAINLY EAST OF THE BLUE RIDGE.
SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON AND EVENING.
A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING
WINDS THE PRIMARY THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
HTS
In the hours before
Special weather statement, Jul 8, 6:41 PM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
741 PM EDT THU JUL 8 2010
VAZ025-026-090030-
AUGUSTA VA-ROCKINGHAM VA-
741 PM EDT THU JUL 8 2010
...STRONG THUNDERSTORMS TO AFFECT EXTREME SOUTHWESTERN AUGUSTA AND
PORTIONS OF NORTHERN ROCKINGHAM COUNTIES...
AT 741 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SANGERVILLE...MOVING SOUTHWEST AT 10 MPH.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3833 7901 3825 7910 3829 7922 3838 7922
3845 7911 3843 7904 3838 7899
TIME...MOT...LOC 2341Z 059DEG 9KT 3837 7907
GMSSpecial weather statement, Jul 8, 7:00 PM EST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
800 PM EDT THU JUL 8 2010
VAZ042-501-090100-
NORTHERN FAUQUIER VA-LOUDOUN VA-
800 PM EDT THU JUL 8 2010
...STRONG THUNDERSTORMS TO AFFECT NORTHERN FAUQUIER AND WESTERN
LOUDOUN COUNTIES...
AT 758 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF PHILOMONT...MOVING SOUTH AT 10 MPH.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3894 7772 3892 7784 3898 7793 3913 7781
3912 7773 3909 7771
TIME...MOT...LOC 0000Z 010DEG 7KT 3907 7778
GMSSpecial weather statement, Jul 8, 7:22 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
822 PM EDT THU JUL 8 2010
VAZ021-WVZ054-090115-
HIGHLAND VA-PENDLETON WV-
822 PM EDT THU JUL 8 2010
...STRONG THUNDERSTORMS TO AFFECT NORTHEASTERN HIGHLAND AND
SOUTHEASTERN PENDLETON COUNTIES...
AT 820 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SUGAR GROVE...MOVING SOUTHWEST AT 10 MPH.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3832 7941 3833 7951 3840 7956 3860 7934
3855 7924 3847 7926
TIME...MOT...LOC 0022Z 026DEG 9KT 3850 7933
GMSSpecial weather statement, Jul 8, 8:31 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
931 PM EDT THU JUL 8 2010
VAZ021-025-026-WVZ054-055-090200-
HIGHLAND VA-PENDLETON WV-HARDY WV-AUGUSTA VA-ROCKINGHAM VA-
931 PM EDT THU JUL 8 2010
...STRONG THUNDERSTORMS TO AFFECT HIGHLAND...PENDLETON...HARDY...
AUGUSTA AND ROCKINGHAM COUNTIES...
AT 928 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG THE BLUE RIDGE...FROM 2 MILES NORTHWEST OF
YANKEETOWN TO 4 MILES SOUTHWEST OF DEERFIELD...MOVING SOUTH AT 5 MPH.
THESE STORMS MAY PRODUCE TORRENTIAL DOWNPOURS...NUMEROUS LIGHTNING
STRIKES... AND WIND GUSTS OF 40 TO 50 MPH.
HEAVY RAIN WITH THESE STORMS MAY REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. RAPID WITHIN BANK
RISES IN CREEKS AND STREAMS WILL ALSO BE POSSIBLE. A QUICK INCH OF
RAIN WILL BE POSSIBLE IN LESS THAN AN HOUR.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE
STRUCK BY LIGHTNING. MOVE INDOORS AND AWAY FROM WINDOWS UNTIL THE
THUNDER PASSES.
&&
LAT...LON 3886 7892 3861 7892 3804 7942 3809 7949
3811 7949 3813 7946 3816 7945 3818 7952
3819 7952
TIME...MOT...LOC 0128Z 359DEG 6KT 3870 7898 3816 7947
HTSSpecial weather statement, Jul 8, 8:48 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
948 PM EDT THU JUL 8 2010
VAZ021-025-026-WVZ054-055-090200-
HIGHLAND VA-PENDLETON WV-HARDY WV-AUGUSTA VA-ROCKINGHAM VA-
948 PM EDT THU JUL 8 2010
...STRONG THUNDERSTORMS TO AFFECT HIGHLAND...PENDLETON...HARDY...
AUGUSTA AND ROCKINGHAM COUNTIES...
AT 928 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS FROM 2 MILES NORTHWEST OF YANKEETOWN TO 4 MILES
SOUTHWEST OF DEERFIELD...MOVING SOUTH AT 5 MPH.
THESE STORMS MAY PRODUCE TORRENTIAL DOWNPOURS...NUMEROUS LIGHTNING
STRIKES... AND WIND GUSTS OF 40 TO 50 MPH.
HEAVY RAIN WITH THESE STORMS MAY REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. RAPID WITHIN BANK
RISES IN CREEKS AND STREAMS WILL ALSO BE POSSIBLE. A QUICK INCH OF
RAIN WILL BE POSSIBLE IN LESS THAN AN HOUR.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE
STRUCK BY LIGHTNING. MOVE INDOORS AND AWAY FROM WINDOWS UNTIL THE
THUNDER PASSES.
&&
LAT...LON 3886 7892 3861 7892 3804 7942 3809 7949
3811 7949 3813 7946 3816 7945 3818 7952
3819 7952
TIME...MOT...LOC 0128Z 359DEG 6KT 3870 7898 3816 7947
HTSSpecial weather statement, Jul 8, 9:09 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1009 PM EDT THU JUL 8 2010
MDZ502-090230-
CENTRAL AND EASTERN ALLEGANY MD-
1009 PM EDT THU JUL 8 2010
...STRONG THUNDERSTORMS TO AFFECT CENTRAL AND EASTERN ALLEGANY
COUNTY...
AT 1007 PM EDT...DOPPLER RADAR INDICATED A STRONG...NEARLY
STATIONARY THUNDERSTORM EAST OF FLINTSTONE. TORRENTIAL DOWNPOURS AND
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS. IN ADDITION...RAPID
WITHIN BANK RISES CAN BE EXPECTED ON AREA CREEKS AND STREAMS.
&&
LAT...LON 3973 7836 3969 7841 3958 7850 3959 7856
3973 7852
TIME...MOT...LOC 0207Z 216DEG 1KT 3970 7847
HTSThunderstorm Wind, Augusta
- When
- July 8, 10:00 PM EST
- Where
- Augusta County, 0.82 mi SSW of Burketown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.289, -78.936
A tree was down on the 4000 Block of Lee Highway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Texas, July 8 to 31, 2010$38 million · 1 event
- Flood in Texas, July 8 to 11, 2010$5.3 million · 1 event
- Hail and Damaging Winds in Virginia, July 8 to 9, 2010$408,000 · 50 kt wind · 7 events
- Flooding in Iowa, July 8 to 9, 2010$300,000 · 2 events
- Flood in Iowa, July 8, 2010$250,000 · 1 event
- Flash Flood in Alabama, July 8, 2010$100,000 · 1 event
- Flash Flooding in Oklahoma, July 8 to 9, 2010$35,000 · 10 events
- Damaging Winds and Lightning Strike in North Carolina, July 8, 2010$35,000 · 50 kt wind · 7 events
- Damaging Wind and Lightning Strike in Indiana, July 8, 2010$27,000 · 50 kt wind · 3 events
- Damaging Winds in South Carolina, July 8, 2010$19,000 · 52 kt wind · 4 events
- Damaging Wind in Maryland, July 8, 2010$20,000 · 50 kt wind · 1 event
- Flash Flood in Texas, July 8, 2010$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248236.